Computing Publications

Publications Home » Sojourn Times in Single-Server Qu...

Sojourn Times in Single-Server Queues with Negative Customers

Peter G. Harrison, E. Pitel

Journal Article
Journal of Applied Probability
Volume 30
Issue 4
December, 1993
DOI 10.2307/3214524

We derive expressions for the Laplace transform of the sojourn time density in a single-server queue with exponential service times and independent Poisson arrival streams of both ordinary, positive customers and negative customers which eliminate a positive customer if present. We compare first-come first-served and last-come first-served queueing disciplines for the positive customers, combined with elimination of the last customer in the queue or the customer in service by a negative customer. We also derive the corresponding result for processor-sharing discipline with random elimination. The results show differences not only in the Laplace transforms but also in the means of the distributions, in contrast to the case where there are no negative customers. The various combinations of queueing discipline and elimination strategy are ranked with respect to these mean values.

BibTEX file for the publication built & maintained by Ashok Argent-Katwala.